Wyoming, 2004Tornado in Wyoming, September 14, 2004
September 14, 2004 · NWS UNR · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 14, 9:40 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 14, 9:40 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1040 AM MDT TUE SEP 14 2004
.DISCUSSION...WATER VAPOR REVEALS SHORT WAVE MOVG THRU WRN SD WHICH
IS PRODUCING WDSPRD PCPN ACRS THE ERN TWO-THIRDS OF CWFA. FURTHER
UPSTREAM...A VIGOROUS SHORT WAVE IS MOVG THRU NRN UT INTO SWRN WY
ATTM AND WILL APPROACH CWFA THIS AFTN. MODELS IN RATHER GOOD
AGREEMENT WITH WDSPRD PCPN REDEVELOPING ACRS AREA THIS AFTN INTO
TONIGHT AND HAVE UPPED POPS ACCORDINGLY. HIGH TEMPS IN GOOD ORDER
MOST PLACES...ALTHOUGH HAVE LOWERED A FEW DEGREES UP NORTH BASED ON
INCREASED CLOUD COVER AND SLOW WARMUP THIS MRNG.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
.SD...NONE.
.WY...NONE.
JOHNSON
Hazardous weather outlook, Sep 14, 5:00 AM MST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
600 AM MDT TUE SEP 14 2004
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-151300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
600 AM MDT (700 AM CDT) TUE SEP 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST WYOMING AND
WESTERN SOUTH DAKOTA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Tornado, Weston
- When
- September 14, 12:44 PM MST to 1:15 PM MST
- Where
- Weston County, 16 mi SW of Upton
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.933, -104.867
A weak tornado reached the ground at times over open land. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Puerto Rico, September 14 to 17, 20044 deaths · 1 injured · $170 million · 13 events
- Lightning Strike in Texas, September 14, 20041 death · 40 injured · 4 events
- Flash Flooding and Flooding in Minnesota, September 14 to 17, 20041 death · $1.4 million · 9 events
- Flash Flooding and Flooding in Minnesota, September 14 to 19, 2004$28 million · 9 events
- Tropical Storm in U.S. Virgin Islands, September 14 to 17, 2004$6.2 million · 2 events
- Flash Flooding and Hail in Iowa, September 14 to 15, 2004$583,000 · 1 in hail · 13 events
- Hail in Nebraska, September 14, 2004$260,000 · 1.75 in hail · 2 events
- Hurricane in Mississippi, September 14 to 16, 2004$200,000 · 5 events
- Damaging Winds and Lightning Strike in Texas, September 14, 20041 injured · $80,000 · 61 kt wind · 4 events
- Hail in Nebraska, September 14, 2004$14,000 · 1.75 in hail · 9 events
- High Surf in Hawaii, September 14 to 15, 200416 events
- Hail and High Wind in Colorado, September 14, 20042 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422445.